HELP!! Hormone problems...need some advice/support!! | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

HELP!! Hormone problems...need some advice/support!! HELP!! Hormone problems...need some advice/support!!

Thread Tools
  #1  
Unread 05-04-2011, 09:46 PM
HELP!! Hormone problems...need some advice/support!!

Hello...
I had a hyst and R ovary removal in 2005. In 2007, I lost the L ovary. I tried to take estrodial a few times, but seem to always have severe anxiety when I take it, not to mention SEVERE migraines. I quit taking the estrodial last fall and have actually been doing "okay". I have occasional hot flashes, and once in a while it feels as if I'm having a drop in my hormone levels. The hot flashes will be really severe, I will have intense mood changes, anxiety, depression, bad dreams. Then, it will get better. Is this normal? Also, I went to the doctor last week, and she said I needed to be on hormones. I have gained a ton of weight and hardly eat anything anymore. SHe said that because I have no estrogen, my body is making and storing fat in order to get estrogen from it. So, she put some biodentical hormone cream on my chest. It had estrace, estrodial, and progestrin in it. About three or four days after she put it on me(i never took anymore), I started having SEVERE hot flashes, mood disturbance, depression, anxiety, insomnia, bad dreams, spacey feeling. Can that happen from the hormone cream? Maybe it just made me out of balance again? I feel like I don't want to be going crazy right now...I could really use some help.
Sponsored Links
Advertisement
 
  #2  
Unread 05-04-2011, 10:00 PM
Re: HELP!! Hormone problems...need some advice/support!!

Anything that you take or put on your body has the chance to cause problems. I would not be surprised if some of this is caused by the cream. I am surprised that she would give you something with all of those hormones in one cream. I have found that I can't take estradiol and prometrium at the same time. I guess too many hormones. I space them out a little. Hope you start to feel better. I would talk to her about this and let her know what happened.
  #3  
Unread 02-02-2014, 11:29 PM
Re: HELP!! Hormone problems...need some advice/support!!

Since your symptoms appeared several days after the cream & you didn't take any more, I think you're symptoms were more likely from the withdrawal from those things. The crash can be the problem.
Sponsored Links
Advertisement
 
  #4  
Unread 02-02-2014, 11:50 PM
Re: HELP!! Hormone problems...need some advice/support!!

Hormones are difficult and they affect each of us differently. Here's what my doctor did. First we balanced my estrogen. That took several months. Everytime I tried a different dose, I had all kinds of crazy symptoms and got scared. The thing is, if you hang in there with something, all of it often settles down. If you try something and stop and try and stop again, you are causing hormone fluctuations which is much worse, IMO than being too low in any hormone. After I got fairly balanced with estrogen, my doc added in progesterone. I needed it in particular because I had an endo diagnosis, and in theory, the progesterone keeps it at bay. Fortunately, I like the way progesterone makes me feel. I seldom have headaches any more, and it relaxes me. After all that, eventually we added in testosterone. I use vaginal estrogen too. The thing is that with each change I made, my doc has me try it for a couple months to see if it works. At one point I thought a patch wasn't working for me and was ready to give up after 3 weeks of anxiety and hot flashes. Two weeks later, I was feeling good. It took 5 weeks for me to know it worked.

As for weight gain/loss, I found it easier to lose weight as my hormones got more balanced.

Maybe you want to ask your doctor just to try estrogen, perhaps at a fairly low dose and stick with it. The migraines may not be caused by the hormones, but by the fluctuations and may disappear after a few days. Then after a few weeks your doc may want to change your dose or try you on progesterone. Just ask to take it slow, but what ever you try, try hard to stick with it and give it some time. Keep a symptom journal to see how things change over time.
  #5  
Unread 02-03-2014, 11:20 AM
Re: HELP!! Hormone problems...need some advice/support!!

Very good post, Elsie! Agree with all.

Also, remember gojos, that hot flashes and other disturbances during menopause are many times caused by fluctuations in hormones, rather than too little or too much. It sounds like because you didn't put on anymore is what caused the problems.

A cream with just estradiol in a small amount might be the way to go since the pills caused migraines. I'm not a big fan of putting hormones on your chest due to proximity of breast tissue, but that's just my own fear. Not sure if its warranted or proven.

Many women find they do well at this age by limiting carbs/sugar. I know women of our age not on hormones can lose weight. I've seen friends who were cancer survivors do it again and again.

Whatever you decide to do, be patient. First make a good, solid choice about whether you want to be on hormones or not. Then figure out the best way to do that.

Good luck!
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
3 Replies, Last Reply 12-08-2010, Started By HormonalHilda
2 Replies, Last Reply 04-17-2009, Started By bamton
2 Replies, Last Reply 01-12-2009, Started By mnwrusher
4 Replies, Last Reply 01-02-2009, Started By TayLady
10 Replies, Last Reply 08-22-2008, Started By KSLynn
8 Replies, Last Reply 07-03-2008, Started By bobo1
2 Replies, Last Reply 06-17-2008, Started By Gigigo
1 Reply, Last Reply 05-18-2008, Started By flowerpower59
2 Replies, Last Reply 05-05-2008, Started By Kimanjo
1 Reply, Last Reply 04-03-2008, Started By lynna0224
5 Replies, Cancer Concerns - GYN
5 Replies, Cancer Concerns - GYN
6 Replies, Preparing for Hysterectomy (pre hysterectomy)
6 Replies, Preparing for Hysterectomy (pre hysterectomy)
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, Hysterectomy Recovery (post hysterectomy)
31 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, Preparing for Hysterectomy (pre hysterectomy)
11 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

April 18,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement